Aa
A
A
Close
Avatar universal
Burning in vaginal area
I am 54 yrs. of age and have been period free for 8 yrs. Within the last year and a half I have been seeking treatment for horrible burning inside and out of the vaginal area. My doctor has done many tests and has said that I have vaginal atrophy (sp) and told me to use replens. She also recommended Prempro as I still have a uterus. I no longer have health insurance and can't afford the prempro and the replens DOESN"T work. This situation has made me very anxious and I am on Xanax and Cymbalta. Any suggestions would be most appreciated! I also am on Levothyroxine for hypothyroidism. There are many days I wish I was a man as Menopause and its symptoms suck!!!!
Cancel
4 Answers
Page 1 of 1
Avatar universal
It happened to me a couple of times too.  It is due with menopause as the vaginal area gets drier.  We should avoid rubbing too hard with toilet paper.  I know how you felt - very painful burning sensation.  Now I am careful when I go to the WC.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am 56 and I have the burning and atrophy too...
I had surgical menopause at age 29...
on Hrt premarin for 20 years....got off it
at age 50 and been in menopause of course since then...
I wonder if you ever out live menopause..what do you think
I know women in their seventies on HRT..and having same problems as me ..dryness, sweating, mood swings and hot flashes...that are unbearable...

I have used vagifem....tablets which you can look at on the internet
to read about them..a hormone tablet inserted into the vagina...
They are costly..but I do not think anything will help us but hormones
such as these for the vaginal area...

I burn all  the time even using the vagifem..also have infections
such as Bacterial vagonois and yeast too..I do take a great
probiotic daily...and I use Tide Free detergent and fragrance free softner...and do everything I can to help myself...Cotton underwear too..

Sorry you are suffering too..
s.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Good morning and thank you for talking to me! I have exactly all the same situations as you and am so sick of it. I even asked my dr. to give me a hysterectomy and she said it wouldn't change a thing. WOO HOO! I am going with the Prempro and and am double rinsing all my clothes. Using less detergent and fabric softener too. Don't you just love those cotton panties? I've had BV several times and numerous yeast infections due to this thing they call Menopause. I also use a great product from CVS pharmacy that you use instead of tp and it is really helping. Dr. said I couldn't use the vagifem as i still have a uterus. UGH! Kudos to all those women who went through the change without any symptoms! Please keep in touch !
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was just given a prescription for Vagifem and I have my Uterus.  I'm using it because I feel like my skin is tearing during sex.  It's very painful.  I'm not sure if it's going to work or not.  The drug has so many side effects that I'm somewhat worred about taking it.  It's one thing that I could harm myself, but what about my spouse?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Menopause Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
4851940 tn?1385441629
Blank
United Kingdom
Avatar universal
Blank
370181 tn?1428180348
Blank
Arlington, WA
463897 tn?1448485050
Blank